Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is There Any Problem With Taking Zoloft While On HIV Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...AIDS-related opportunistic infections (OIs) affecting the gut include: Cryptosporidiosis Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to serious health problems and can prevent HIV drugs from entering the system and fighting HIV. It's best to report these symptoms to your health care provider to determine if they are a side effect of treatment or a symptom of...
Ask the Experts

Resuming meds after liver problems

Hi Doctor, and thank you for your continuing great advice on this forum.I was taking the Truvada - Sustiva combination from early 2005 and it was extremely effective -- I went from 180 CD4 and 100000+ viral load to 400 CD4 and undetectable viral...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...post.Based on what you've described, I'd think that it's pretty clear that your significant liver toxicity wasn't due to your HIV medications, but rather something else. Otherwise, one would expect to see toxicity well before the 3+ years on... Read more »

elevated LFT's

I have been taking sustiva and Truvada now 2 weeks. Also on Zoloft 50 @hs and serequel 25@hs. My cd4 has gone from 68 to 100 in 2 weeks, but my liver functions are "200" I'm concerned about my increased LFT's....is it wise to stop zoloft/serequel...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
...your have not taken HIV meds prior, I would consider Lexiva without the traditional use of Norvir boosting. If your liver test problems persist, you should be evaluated by a liver specialist to rule out underlying liver diseases.DW Read more »

Severe cramps, diarhea and nausa

I am having severe cramps with nausea and diarhea after taking combivir and sustiva. I drink alcohol as well.The cramps are so severe I bend over in pain. I am also taking zoloft for depression.Also will HIV meds affect me when I have IV anesthesia...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...concern. Your HIV specialist needs to evaluate you for those and other concerns. Often if one of the HIV drugs is aggravating the problem then a switch to another drug can promply help matters. Your current HIV drugs are usually OK to use with... Read more »

Why should I care???

Dear Doctor, I am a 41 yr old male who is HIV positive. I have no love life but work and I drink a lot and take HIV meds, Sustiva combivir Zoloft advair are the main meds besides vitamins. I vomited 3 times this evening and have been doing this...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...medications (such as the AZT in Combivir). There are also a variety of non-HIV related potentiral causes for nasuea/stomach problems. A thoughtful evaluation and consideration of a trial switch to an alternative regimen is often helpful. There... Read more »
Articles
The Well Project

Gynecological Problems

...taking for other conditions. Aaron E, Levine AB. Gynecologic care and family planning for HIV-infected women. (Aug, 2005) AIDS Reader 15(8):420-423,426-428. Ameli N, Bacchetti P, Morrow RA, Hessol NA, Wilkin T, Young M, Cohen M, Minkoff H,... Read more »
AIDS InfoNet

Nervous System Problems and Dementia

... What Are Nervous System Problems? What Are the Signs of CNS Problems? What Makes Nervous System Problems Worse? How Are CNS Problems Treated? The Bottom Read more »
The Body

What Is HIV?

...their viral load is high), eventually their immune system will weaken to the point that they may develop life-threatening health problems. If you're newly diagnosed, it can also be incredibly beneficial if you seek out support, get help from... Read more »
The Well Project

Women, Depression and HIV/AIDS

...Table of Contents Depression Is More Common in Women How Do I Know if I'm Depressed? Depression Can Cause Serious Problems Treatment Options Get Evaluated and Treated for Depression Depression Is More Common in Women ... Read more »
Connect With Others

New to this

Posted by jiffyp20, 5 Replies
...Hi everyone,been laying low since I found out I'm HIV+ I'm not on any HIV meds yet, just thyroid and zoloft but I feel like crap all of the time. No matter what I do, how much Read more »

Several health problems

Posted by Anonymous, 1 Reply
...been diagnosed with Aids 2 years and a half. Since then many things have been going wrong, kidney stones,hip necrosis,skin problems,severe vertigo,etc. Do other people experoience the same situations? Just curious, is not easy to have so many... Read more »

17 years positive

Posted by Anonymous, 16 Replies
...counting the years yesterday and realized i have been positive for 17 years. believe it or not, i have never had an OI. i started meds in 1996 and although i suffer from depression and sexual dysfuntion i am essentially healthy. are there any... Read more »

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
...I'm traveling to Russia and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What Read more »